Louisiana, 2009

Tornado and Hail in Louisiana, March 27, 2009

March 27, 2009 · NWS SHV · 8 events in 4 counties and zones

A stationary frontal boundary was located east to west near the Interstate 20 corridor of northern Louisiana. Low level moisture was rapidly returning to the region with the aid of a low level jet which overran the surface boundary during the late evening hours of March 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A stationary frontal boundary was located east to west near the Interstate 20 corridor of northern Louisiana. Low level moisture was rapidly returning to the region with the aid of a low level jet which overran the surface boundary during the late evening hours of March 27th. This coupled with a strong upper level atmospheric trough which was moving south and east out of the Oklahoma and Texas Panhandle region. The upper level storm system provided the lift needed for strong to severe thunderstorms to form across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 3:25 PM CST, 23 minutes earlier.

Area forecast discussion, Mar 27, 3:25 PM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT FRI MAR 27 2009

.DISCUSSION...
UPDATED THE FORECAST PACKAGE TO ACCOUNT FOR TORNADO WATCH 80.  /21/

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT FRI MAR 27 2009/

..SEVERE WEATHER RISK CONTINUES TONIGHT...

SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
MY 1 PM SURFACE ANALYSIS HAS A NEARLY STATIONARY FRONT STRETCHING
NEAR THE IH-20 CORRIDOR... WITH THE COLD FRONT APPROACHING IH-35.
DRIVING FORCE REMAINS A POWERFUL UPPER-LEVEL LOW...SEEN ON THE WATER
VAPOR LOOP DIVING INTO THE TEXAS PANHANDLE.

BIG STORY REMAINS THE POSSIBILITY OF SEVERE WEATHER ACROSS THE
FORECAST AREA THIS EVENING.  AMPLE UPPER-LEVEL DIFFLUENCE IS NOTED
IN THE FLOW PATTERN THANKS TO A COUPLED JET STRUCTURE.  LOW-LEVEL
KINEMATIC FIELDS ARE EXPECTED TO STRENGTHEN INTO THE EVENING HOURS
AS THE BETTER DYNAMICAL SUPPORT COMES INTO PLAY.  A HEALTHY
LOW-LEVEL JET SHOULD ALSO CONTINUE USHERING PLENTY OF BOUNDARY LAYER
MOISTURE ACROSS THE FORECAST AREA.

THE RISK OF TORNADOES SHOULD BE GREATEST THROUGH EARLY THIS EVENING
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA.  THIS IS GENERALLY
THE LOCATION OF THE BEST SURFACE TO 3KM HELICITY...SURFACE-BASED
CAPE...AND LOW-LEVEL BACKED FLOW.  IN ADDITION...700-500MB LAPSE
RATES SHOULD STEEPEN AS THE COLD CORE UPPER LOW APPROACHES.  THIS
LEADS TO A GREATER HAIL RISK WITH THE STORMS.  THERE ARE...OF
COURSE...TWO BIG FLIES IN THE OINTMENT -- ONGOING CONVECTION AND
CONVECTIVE CIRRUS DEBRIS FROM THE ONGOING CONVECTION.  EITHER OF
THESE COULD GREATLY REDUCE THE POSSIBILITY FOR OUTBREAK-SCALE SEVERE
WEATHER.  UNTIL PROVEN OTHERWISE THOUGH...I WILL CONTINUE
HIGHLIGHTING THE SEVERE WEATHER RISK WITH ANY THUNDERSTORMS.

THIS SHOULD PUSH THE FRONT EAST INTO NORTHWEST LOUISIANA BY THIS
EVENING...AND REACH THE MISSISSIPPI RIVER SHORTLY AFTER MIDNIGHT.
LOOK FOR HIGH SHOWER/THUNDERSTORM PROBABILITIES FOR THIS EVENING...
WITH DIMINISHING ODDS FROM THE WEST OVERNIGHT.

LOW CLOUDS WILL LIKELY MOVE BACK INTO THE REGION SATURDAY.  SOME
WRAP-AROUND PRECIPITATION WILL LIKELY LINGER ACROSS THE REGION INTO
SATURDAY MORNING...AS THE UPPER-LOW EJECTS ACROSS THE LOWER
MISSISSIPPI VALLEY.  BIG QUESTION WITH THIS ROUND OF PRECIPITATION
REVOLVES TYPE...MAINLY ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS
OF SOUTHWEST ARKANSAS.  IF THE ATMOSPHERIC COLUMN COOLS QUICK
ENOUGH...WE COULD SEE A QUICK CHANGEOVER TO LIGHT SNOW OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS BEFORE THE PRECIPITATION
ENDS.  BECAUSE OF UNCERTAINTIES THOUGH...I PLAN ON KEEPING THE
PRECIPITATION LIQUID...ALBEIT A COLD ONE...WITH THIS PACKAGE.

IN ADDITION TO THE CLOUDS AND PRECIPITATION...WIND SPEEDS WILL
LIKELY INCREASE AS THE UPPER LOW MOVES EAST.  LAKE WIND ADVISORY
CRITERIA WILL PROBABLY BE MET...BUT WILL ALLOW LATER SHIFTS TO MAKE
THE FINAL JUDGEMENT CALL.  WIND SPEEDS SHOULD DECREASE SATURDAY
NIGHT AS THE CLOUDS DECREASE.  REGARDLESS...IT SHOULD BE NOTICEABLY
COOLER.

SURFACE HIGH PRESSURE AND A NEARLY ZONAL FLOW ALOFT ARE FORECAST TO
MOVE INTO THE REGION FOR SUNDAY...WITH TEMPERATURES MODERATING A
BIT.  THE HIGH SHOULD RATHER QUICKLY MOVE EAST...AS THE UPPER FLOW
AMPLIFIES IN RESPONSE TO A DIGGING SHORTWAVE TROUGH.  AS THIS SYSTEM
EJECTS ACROSS THE PLAINS...ANOTHER COLD FRONT SHOULD MOVE THROUGH
OUR CORNER OF THE UNIVERSE MONDAY NIGHT-EARLY TUESDAY.

LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TUESDAY...WITH GULF
MOISTURE STARTING TO RETURN TOWARD MID-WEEK.  ANOTHER SHORTWAVE
TROUGH LOOKS LIKE IT WILL BE DIGGING INTO THE PLAINS WEDNESDAY.  OUR
NEXT POTENTIAL SHOWER/THUNDERSTORM EVENT WILL PROBABLY SOON FOLLOW
WEDNESDAY NIGHT OR THURSDAY.

IN GENERAL...I LEFT THE LONG TERM PORTION OF THE FORECAST
UNTOUCHED.  /21/

AVIATION...
STILL LOOKING AT MOSTLY MVFR CEILINGS WITH SHV/LFK TERMINALS STILL
SHOWING IFR READINGS AS OF 18Z. CONVECTION IS STARTING TO INCREASE
ACROSS PORTIONS OF SOUTHEAST TEXAS EXTENDING NORTHWARD INTO NORTH
CENTRAL TEXAS. COULD SEE SOME VFR CEILINGS THIS AFTERNOON ACROSS
MLU/ELD TERMINALS BUT THAT WOULD BE TEMPORARY. SFC DRYLINE/COLD
FRONT CURRENTLY WEST OF THE I-35 CORRIDOR BUT SURGING EASTWARD
QUICKLY. AS THIS FEATURE COMES FURTHER EAST...EXPECT THUNDERSTORMS
TO CONTINUE INCREASING IN COVERAGE AND INTENSITY LATER THIS
AFTERNOON INTO THE EVENING HOURS. HAVE INCREASED WINDS WITH THE
CONVECTION AND BEHIND THE FRONT FOR TONIGHT INTO TOMORROW WITH
MVFR/VFR CEILINGS CONTINUING THROUGH MUCH OF THE DAY SATURDAY WITH
THE UPPER LOW PRESSURE SYSTEM MOVING OVERHEAD. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  41  53  38  65  43 / 100  10  10   0   0
MLU  45  55  36  65  39 / 100  20  10   0   0
DEQ  40  46  32  63  46 / 100  30  10   0   0
TXK  41  47  34  63  45 / 100  20   0   0   0
ELD  43  49  34  65  39 / 100  20  10   0   0
TYR  37  50  35  67  49 / 100  10   0   0   0
GGG  38  51  35  66  45 / 100  10   0   0   0
LFK  39  58  37  69  48 / 100  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...13
Hazardous weather outlook, Mar 27, 10:58 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT FRI MAR 27 2009

TXZ096-108>111-124-125-136-137-149-150-152-165-281100-
RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING WEST OF A CLARKSVILLE TO ZAVALLA LINE. THE MAIN SEVERE
WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES
IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.
ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO THE REGION AFTER
1 PM. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS
THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET
STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

IN ADDITION...A CONVECTIVE COMPLEX WILL MOVE EAST OF THE TEXAS
HILL COUNTRY AND INTO DEEP EAST TEXAS EARLY THIS AFTERNOON. THESE
STORMS WILL ALSO POSE A RISK OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ060-070-071-LAZ001>003-010-011-017-018-TXZ097-112-126-138-151-
153-166-167-281100-
HEMPSTEAD-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-SABINE LA-NATCHITOCHES-BOWIE-CASS-MARION-HARRISON-
PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS. TORNADOES...LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT INTO THE REGION
LATE THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EAST
TEXAS...THEN MOVE INTO THE AREA REGION LATE IN THE DAY.  THE
COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE
WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD
TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN
ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT
TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 4 AND 8 PM.

ARZ050-051-059-OKZ077-281100-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO EAST TEXAS AFTER
1 PM...WITH A COLD FRONT MOVING ACROSS THE REGION LATE IN THE
AFTERNOON. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT
ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG
JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

COLD AIR MOVING INTO THE REGION BEHIND THE STORM SYSTEM WILL
LIKELY RESULT IN A LIGHT FREEZE ACROSS THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ061-072-073-LAZ004>006-012>014-019>022-281100-
NEVADA-COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING
EAST OF A PRESCOTT ARKANSAS TO POLLOCK LOUISIANA LINE.
TORNADOES...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON
IN ADVANCE OF A POWERFUL STORM SYSTEM. THE STORMS ARE EXPECTED TO
ORGANIZE INTO A SQUALL LINE THIS EVENING WEST OF THE HIGHWAY 167
CORRIDOR...JUST AHEAD OF THE COLD FRONT. THE SQUALL SHOULD THEN
MOVE ACROSS THE REMAINDER OF SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND
AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH
VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD
POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG
ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED AFTER 6 PM.

BUTTS

In the hours before

Local storm report, Mar 27, 9:49 AM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          6 ENE PLEASANT HILL     31.85N 93.42W
03/25/2009                   NATCHITOCHES       LA   NWS STORM SURVEY

            AN EF0 TORNADO OCCURRED IN A WOODED AREA EAST OF PLEASANT
            HILL LOUISIANA IN RURAL NATCHITOCHES PARISH. SOME LARGE
            TREE LIMBS WERE DOWNED AND A FEW TREES WERE UPROOTED. THE
            PATH WAS 75 YARDS WIDE AND A HALF MILE LONG. NO
            STRUCTURES WERE DAMAGED.

&&

04
Local storm report, Mar 27, 10:23 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     13 N DIERKS             34.31N 93.99W
03/26/2009                   HOWARD             AR   EMERGENCY MNGR

            A COUPLE TREES WERE DOWNED WEST OF ATHENS ON HWY 84

&&

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Grant

When
March 27, 3:48 PM CST
Where
Grant County, 3 mi SSW of Pollock Muni Arpt
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.430, -92.470

Hail fell 4 miles west northwest of the community of Ball.

Thunderstorm Wind, Jackson

When
March 27, 9:13 PM CST
Where
Jackson County, 0.9 mi SE of Jonesboro
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.240, -92.710

Police department reported several trees downed in and around Jonesboro, Louisiana.

Hail, Jackson

When
March 27, 9:13 PM CST
Where
Jackson County, 0.9 mi SE of Jonesboro
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.240, -92.710

Hail, Winn

When
March 27, 9:18 PM CST
Where
Winn County, 0.59 mi E of Dodson
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.080, -92.660

Hail was reported in the Dodson, Louisiana community.

Tornado, Ouachita

When
March 27, 9:57 PM CST to 10:00 PM CST
Where
Ouachita County, 1.37 mi SSW of Lapine to 1.79 mi N of Luna
Rating
EF0
Path length
1.6 mi
Path width
75 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.362, -92.259

A few trees were snapped or uprooted along Charlie Griggs road and Velma Road. A fence and some powerlines were also blown down. Some minor porch roof damage occurred to a home on Velma Road.

Hail, Ouachita

When
March 27, 10:00 PM CST
Where
Ouachita County, 3 mi WSW of Fondale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.340, -92.170

Hail reported in the community of Luna, Louisiana.

Thunderstorm Wind, Ouachita

When
March 27, 10:00 PM CST
Where
Ouachita County, 2.82 mi SSW of Drew
Measured
54 kt (62 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.510, -92.230

Several trees were snapped along Interstate 20 about 2 miles west of Well Road.

Hail, Ouachita

When
March 27, 10:10 PM CST
Where
Ouachita County, 2.71 mi ESE of Maidoo
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.380, -92.080

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2009Every state in 2009This day in weather historyThe tornado archive for Louisiana, 2009Warnings in Louisiana, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159790, 159751, 159753, 159750, 159757, 159754, 159759, 159755.